Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Detroit, MI

May 12, 2016Bay County, Saginaw County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 12, 2016, 5:42 PM EDT for Bay County, Saginaw County, Tuscola County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2016, 5:42 PM EDT (21:42 UTC)
Expired
May 12, 2016, 6:13 PM EDT
In force
31 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bay County, MI, Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS53 KDTX 122142
SVRDTX
MIC017-145-157-122245-
/O.NEW.KDTX.SV.W.0004.160512T2142Z-160512T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BAY COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHEASTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHERN TUSCOLA COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 645 PM EDT

* AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MUNGER...OR NEAR REESE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  QUANICASSEE AROUND 555 PM EDT. 
  FAIRGROVE AROUND 600 PM EDT. 
  AKRON AROUND 605 PM EDT. 
  UNIONVILLE AROUND 615 PM EDT. 
  GAGETOWN AROUND 630 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWOOD...ELLINGTON...GILFORD...ARTHUR...INDIANTOWN...COLLING...
REESE...WATROUSVILLE...BAY PARK AND UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.

&&

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4352 8311 4337 8372 4351 8391 4365 8371
      4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2141Z 238DEG 29KT 4350 8375 

HAIL...1.00IN
WIND...60MPH
 
$$

DG
3 follow-up statements
922 
WWUS53 KDTX 122151
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 PM EDT THU MAY 12 2016

MIC145-122201-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
SAGINAW MI-
551 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAGINAW COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4364 8312 4353 8311 4340 8370 4348 8370
      4348 8382 4354 8381 4365 8371 4364 8369
      4370 8363 4378 8351
TIME...MOT...LOC 2151Z 238DEG 29KT 4354 8366 

$$

MIC017-157-122245-
/O.CON.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
BAY MI-TUSCOLA MI-
551 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN BAY AND NORTHERN TUSCOLA COUNTIES...

AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
QUANICASSEE...OR NEAR REESE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  FAIRGROVE AROUND 555 PM EDT. 
  AKRON AROUND 605 PM EDT. 
  UNIONVILLE AROUND 615 PM EDT. 
  GAGETOWN AROUND 630 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWOOD...ELLINGTON...GILFORD...COLLING...REESE...WATROUSVILLE...
BAY PARK...UNIONVILLE...RICHVILLE AND QUANICASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.

&&

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4364 8312 4353 8311 4340 8370 4348 8370
      4348 8382 4354 8381 4365 8371 4364 8369
      4370 8363 4378 8351
TIME...MOT...LOC 2151Z 238DEG 29KT 4354 8366 

HAIL...1.00IN
WIND...60MPH
 
$$

DG
656 
WWUS53 KDTX 122203
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT THU MAY 12 2016

MIC017-122212-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
BAY MI-
603 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4354 8311 4344 8369 4359 8370 4360 8370
      4365 8371 4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2202Z 238DEG 29KT 4359 8356 

$$

MIC157-122245-
/O.CON.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
TUSCOLA MI-
603 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN TUSCOLA COUNTY...

AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
AKRON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  UNIONVILLE AROUND 615 PM EDT. 
  GAGETOWN AROUND 630 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWOOD...ELLINGTON...GILFORD...COLLING...REESE...BAY PARK...
UNIONVILLE...QUANICASSEE...FAIRGROVE AND CASS CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.

&&

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4354 8311 4344 8369 4359 8370 4360 8370
      4365 8371 4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2202Z 238DEG 29KT 4359 8356 

HAIL...0.75IN
WIND...60MPH
 
$$

DG
817 
WWUS53 KDTX 122213
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT THU MAY 12 2016

MIC157-122223-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
TUSCOLA MI-
613 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TUSCOLA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER...GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4354 8311 4344 8369 4359 8370 4360 8370
      4365 8371 4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2211Z 238DEG 29KT 4364 8346 

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:59 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 12, 3:59 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
359 PM EDT THU MAY 12 2016

.DISCUSSION...

Surface cold front is making it's way across Michigan at 300 PM,
perched just at the western edge of the forecast area. Convection so
far this afternoon has been located behind the front, where colder
air arriving aloft in association with the upper wave has been
needed to erode a cap forecast model soundings have been showing
between 925-850mb. These same model forecast soundings (NAM, RAP,
HRRR, GFS) over Southeast Michigan show this cap eroding between 19-
21Z, which would allow storms to begin firing ahead of/along the
front as it progresses into Southeast Michigan during the next few
hours. Forecast allows room for this to transpire, but highest
coverage of showers/tstorms is now expected this evening behind the
cold front. SPC analysis shows ML CAPE values have built in excess
of 500 J/KG across much of the area. 12Z runs of models showed we
may reach around 1000 J/KG (ML CAPE) at peak heating today (T/Td of
77/63). This will continue to support only a marginal threat for
severe weather as 0-6km bulk shear values remain at 25-30 kts.
Biggest threat from storms will be damaging wind gusts up to 60 mph
given unidirectional wind profile and inverted-v look to forecast
soundings. Hail up to 1 inch in diameter still a possibility,
however most CAPE is expected to remain positioned below -10C.

GFS/NAM drop a weak surface trough down across Southeast Michigan
very late tonight and early Friday. Moisture looks to be confined
between a fairly shallow layer between 850-700mb by this point, and
with the base of a building inversion positioned just above this
layer, think we may only see a sprinkle or isolated light shower if
anything. Brief shortwave ridging will build in by mid-afternoon
Friday shutting down any chance for a light shower. Cooler air
tomorrow will drop high temperatures back down to near seasonal
normals in the mid 60s.

Upper energy dropping down into the western Great Lakes from Central
Canada will kick an area of surface low pressure along the
Michigan/Ohio border Friday night, tracking just ahead of a surface
cold front. System will not be able to tap into deep moisture, but
will see H850 dewpoints rise to 4-6C across the southern portion of
the forecast area. Good upper diffluence and deformation on the
north side of the low track however, will provide an area of
steadier rain for Southeast Michigan overnight. Models suggest there
will be a stripe of stronger FGEN forcing embedded within the area
of deformation, bringing locally higher rainfall amounts, with
totals exceeding one-half inch. Still trying to pinpoint where this
will occur however, as latest model runs have shown some divergence
with the track of the surface low center (between Toledo and
Detroit). Will continue to mention a chance for thunder along and
south of the low track, generally south of M-59 right now, where
slightly warmer airmass will provide elevated instability.

The next in a stream of shortwaves will arrive into Lower Michigan
Saturday into Saturday Night as it pivots down around a vortex
setting up over Ontario. This next shortwave looks large and is
currently located just north of Hudson Bay. While this airmass will
have dry origins and only bring small chances for precipitation on
Saturday, it will pull very cold air down with it (-6 to -8 C by
Saturday night). Plenty of clouds and cool northwest flow will help
keep temperatures suppressed, with highs Saturday only expected to
reach the upper 40s to low 50s. Min temperatures Saturday night are
expected to fall into the low 30s across much of Southeast Michigan
(warmer in Detroit), and although skies should clear at least
partially, the northwest gradient should remain strong enough to
mitigate any frost threat. Temperatures are forecast to fall just at
or just below freezing for much of the area however.

Sunday into early next week: The main upper low center will shift
off to the northeast, but the local area still looks to be under the
influence of below-average upper heights. It will continue to be
much cooler than normal Sunday, with a few diurnal rain showers or
maybe even some graupel possible. A period of minor height rises is
likely Sunday night into Monday, leading to a period of dry weather.
Perhaps some frost issues Sunday night depending on where the
surface high is centered. Global models appear to be having trouble
with a secondary upper low rotating southward out of the Canadian
prairies along the western periphery of the greater longwave trough
Tuesday onward. This results in low confidence in precipitation
chances and timing for next week. A modest warming trend appears to
be in the offing, although a continuation of below-normal
temperatures is favored.

&&

.MARINE...

Moderate south to southwesterly winds late today will become
westerly tonight as a cold front lifts through the region. Scattered
thunderstorms will accompany the frontal passage this evening, with
stronger storms possible.  Drier air and a tight pressure gradient
will allow westerly winds to increase on Friday. There remains
uncertainty with regards to how much these winds will impact the
area waters, but wind speeds over the land are expected to reach the
25 to 30 knot range. Small craft advisories may eventually be needed
particularly for Saginaw Bay, Lake St Clair, and the Michigan waters
of Lake Erie.

&&

.HYDROLOGY...

Showers and thunderstorms will increase in coverage through this
evening as a cold front tracks across Southeast Michigan.  Rainfall
amounts will generally average between one-quarter and one-half
inch. Some locally higher amounts in excess of 1/2 inch will be
possible, particularly in areas that see stronger thunderstorms.

A second round of rainfall is expected Friday night as a low
pressure system tracks across Lower Michigan. Rainfall totals
between one-quarter and three-quarters of an inch expected.

&&

.PREV DISCUSSION...
Issued at 152 PM EDT Thu May 12 2016

AVIATION...

A gradually moistening and weakly unstable environment will maintain
the potential for showers and thunderstorms to expand in coverage
late afternoon into the evening.  While the lack of greater
instability does cast doubt on possible thunderstorm coverage, will
continue to highlight the most likely period /22z-00z/ from FNT
southward.  Outside of thunderstorms, an increasingly mixed profile
will maintain simply a higher based VFR ceiling prior to 00z. Window
for MVFR with minor visibility disruptions in showers along and
immediately behind the cold frontal passage early tonight /23z-04z/.
Moderate pre-frontal South to southwest flow becomes westerly with
the frontal passage.

At DTW... TSRA potential highest within the 22z-00z window, now
highlighted as a TEMPO.  A stronger storm remains plausible. Outside
of this, increasing prospects for CIGS to hold above 5000 ft into
the early evening.  A period of lower CIGS with increasing shower
coverage will accompany the frontal passage early tonight.  Existing
southerly flow will veer with time, shifting to W-SW tonight.

//DTW Threshold Probabilities...

* Low confidence in ceiling AOB 5000 feet prior to 00z, medium early
tonight .

* Medium for thunderstorms impacting DTW between 22-00z.

&&

.DTX Watches/Warnings/Advisories...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...HLO/DT
MARINE.......MR
HYDROLOGY....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, May 12, 4:04 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU MAY 12 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-132015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO SOUTHEAST MICHIGAN VERY LATE THIS
AFTERNOON AND THIS EVENING IN ASSOCIATION WITH A PASSING COLD
FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH
POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN
DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF M-59 FRIDAY NIGHT.

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S SATURDAY
NIGHT AND SUNDAY NIGHT...LEADING TO POSSIBLE FROST/FREEZE
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-132015-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO SOUTHEAST MICHIGAN VERY LATE THIS
AFTERNOON AND THIS EVENING IN ASSOCIATION WITH A PASSING COLD
FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH
POTENTIAL TO PRODUCE WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH
IN DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT OVER LAKE ST CLAIR
AND WESTERN LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

In the hours before

Special weather statement, May 12, 4:34 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
434 PM EDT THU MAY 12 2016

MIZ068-122130-
LIVINGSTON MI-
434 PM EDT THU MAY 12 2016

...SPECIAL WEATHER STATEMENT...

AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LESLIE...OR 10 MILES SOUTH OF MASON...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREGORY AROUND 455 PM EDT.
  FOWLERVILLE AROUND 510 PM EDT.
  HOWELL AROUND 515 PM EDT.
  COHOCTAH AND OAK GROVE AROUND 520 PM EDT.
  HARTLAND AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKELAND...
UNADILLA...ISLAND LAKE STATE RECREATION AREA...DEERFIELD
TOWNSHIP...PINCKNEY STATE RECREATION AREA...PARKERS CORNERS...
TYRONE TOWNSHIP...HELL...PLAINFIELD AND CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4278 8369 4243 8366 4242 8414 4277 8416
TIME...MOT...LOC 2033Z 234DEG 33KT 4244 8439

DG
Special weather statement, May 12, 5:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT THU MAY 12 2016

MIZ048-053-054-122215-
TUSCOLA MI-BAY MI-SAGINAW MI-
520 PM EDT THU MAY 12 2016

...SPECIAL WEATHER STATEMENT...

AT 520 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAGINAW...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MUNGER AROUND 540 PM EDT.
  REESE AROUND 545 PM EDT.
  QUANICASSEE AROUND 550 PM EDT.
  FAIRGROVE AROUND 600 PM EDT.
  AKRON AROUND 605 PM EDT.
  UNIONVILLE AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COLWOOD...ELLINGTON...
GILFORD...ARTHUR...BUENA VISTA TOWNSHIP...INDIANTOWN...COLLING...
WATROUSVILLE...BAY PARK AND RICHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4351 8311 4332 8393 4347 8407 4365 8371
      4364 8369 4368 8364 4377 8347
TIME...MOT...LOC 2120Z 242DEG 25KT 4343 8392

DG
Special weather statement, May 12, 5:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
534 PM EDT THU MAY 12 2016

MIZ053-060-061-068-069-075-122230-
LIVINGSTON MI-GENESEE MI-SAGINAW MI-WASHTENAW MI-OAKLAND MI-
SHIAWASSEE MI-
534 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...WASHTENAW...EASTERN
SHIAWASSEE...SOUTHEASTERN SAGINAW...LIVINGSTON AND WESTERN OAKLAND
COUNTIES UNTIL 630 PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS...SOME
STRONG...ALONG A LINE EXTENDING FROM NEAR CORUNNA TO NEAR PINCKNEY
TO NEAR BROOKLYN. MOVEMENT WAS NORTHEAST AT 35 MPH.

WINDS TO NEAR 40 MPH WILL BE POSSIBLE WITH A FEW OF THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HAMBURG AROUND 535 PM EDT.
  HOWELL AND LENNON AROUND 540 PM EDT.
  BRIGHTON AND NEW LOTHROP AROUND 545 PM EDT.
  FLUSHING AROUND 550 PM EDT.
  HARTLAND AND MONTROSE AROUND 555 PM EDT.
  MILFORD...CHELSEA AND BEECHER AROUND 600 PM EDT.
  CLIO AND MOUNT MORRIS AROUND 605 PM EDT.
  ANN ARBOR AND DEXTER AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...DAVISBURG...
DEERFIELD TOWNSHIP...ROSE CENTER...PLEASANT LAKE...BRIDGEWATER...
CHILSON...PITTSFIELD TOWNSHIP...ISLAND LAKE STATE RECREATION AREA
AND THETFORD TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4229 8413 4241 8402 4325 8409 4322 8347
      4279 8344 4243 8355 4209 8354 4208 8413
TIME...MOT...LOC 2131Z 236DEG 30KT 4306 8407 4251 8393 4213 8420

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:34 PM EDTSpecial Weather StatementDTXLivingston56 min
May 12, 5:20 PM EDTSpecial Weather StatementDTXTuscola55 min
May 12, 5:34 PM EDTSpecial Weather StatementDTXGenesee, Livingston, Washtenaw56 min
May 12, 6:32 PM EDTSpecial Weather StatementDTXLapeer, Oakland, Washtenaw58 min
May 12, 6:34 PM EDTSpecial Weather StatementDTXHuron41 min
May 12, 6:44 PM EDTSpecial Marine WarningDTX91 min
May 12, 7:10 PM EDTSpecial Weather StatementDTXMacomb, Monroe, Oakland, Saint Clair, Wayne65 min
May 12, 7:27 PM EDTAreal Flood AdvisoryDTXMacomb, Oakland, Washtenaw, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.